Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Spotting for 2 weeks after period
|kb-texas - Sun Dec 09, 2007 6:43 pm|
I have always had a regular period that last 7-8 days. Well in November I had my period as normal and everything was fine. After my period ended a couple days later I started spotting blood...not enough to wear a pad, but when I wiped I saw light reddish/pink blood and a little bit of a clot(which is normal for me). I am having no pains or cramps or anything. I'm completely fine just having the spotting. It has been about 2-3 weeks now and I am still having the spotting regulary. I haven't had my period yet for December, but expect it to come sometime in the next week and don't know whats going on cause I have never had this happen before. Does anyone have a clue of what is going on or has anyone experienced this before?
|Debbie Miller, RN - Mon Dec 10, 2007 1:10 am|
This is probably very normal. Most women experience such episodes at times. It is related to the hormonal fluctuation that goes on. Our bodies do not have just one constant, steady stream, but it changes depending on estrogen, progesterone, testosterone, etc. Other endocrine systems are also involved such as thyroid and pituitary.
This will likely resolve on its own within a couple of months so I would not worry.
|kb-texas - Wed Dec 19, 2007 8:11 pm|
When I wrote before I hadn't had my period for December yet. Well now, I think it has come because I started bleeding more than I was before. But it's been over a week (my period usually last a week) now and I'm still bleeding. I think I've been bleeding for a month a more now. I am starting to really get scared because I have never experienced anything like this before...it seems as though I will never stop bleeding. I have read some post on here and it seems that this is not umcommon, but for me it is. Should I still just try and wait it out and this should correct itself soon enough?
|Debbie Miller, RN - Thu Dec 20, 2007 9:43 am|
You could wait a while without any harm but if you see your doctor, he/she could likely give you hormones to get your period to stop. It takes several months of bleeding typically before you would become anemic from blood loss. The amount you are losing is probably much less than it seems, but I won't deny it is a real nuisance to have to deal with this.
Be assured, rarely is something like this a cause for serious worry, especially for someone your age. If it continues, your doctor can evaluate your hormones and possibly consider starting you on oral contraceptives to help regulate your periods if that is important to you (more than for health reasons - you don't need to have a regular cycle to be healthy). Without hormonal intervention, period fluctuation is the norm.
|kb-texas - Wed Dec 26, 2007 5:41 pm|
hi...i've started to bleed a little heavery now...i can't really tell if i had my period for December or not to tell you the truth cause i never stopped bleeding. I decided to set a doctor appoitment because although reading some of the other females threads here i see that this is common and you said not to worry, but i have never experienced anything like this before...I think it might have something to do with my diet (I recently moved from my parents home) and have not been eating as i should...will that throw off my hormones? other than the bleeding i'm still haveing no other problems...no hurting or pains or anything like that...this is just too weird.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.